What is the cause for tingling sensation in the legs?
Q: I am a diabetic since 1995. I take Diabend 80 mg twice daily after meals. I adhere to diet control and do treadmill walk for about 25 minutes each four times a week. I drink water a lot and smoke about 5 cigarettes a day. I am 5 feet 8 inches tall and weigh 62 kgs. The last time I checked my sugar level in mid-April 2003, it was 196 (post-prandial). Sometimes I get tingling sensations in my legs. What can be the possible reasons for this? Also, I want to put on a few more kgs. How do I do it?
A:The cause for tingling needs to be evaluated by a physician, since there could be many reasons. For example, it may be related to diabetes affecting the nerves in the legs or to a problem in the spinal nerves. Since your post prandial sugar reflects only levels at a particular point in the day, it would be appropriate for you to test your blood glucose at different times in the day, and more frequently than what you are doing presently. You may also consider to do get a test done known as haemoglobin A1c, which tells us about the average glucose levels over the past 3 months. Your weight is only a couple of kg below ideal. Maybe you don't have to increase it! Finally, you would be advised to stop smoking. Diabetes carries an increased risk of heart disease and this is amplified by smoking.